MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C35
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 8/9/2024.D4 batch #: a9ej2u.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was obtained: the broken part was conductive part, not i-blade.And the device did not pinched any hard things.It was aware that there were no pieces left in the patient.They ask for check the device as soon as possible because they will deal with the patient and hospital if there is pieces left in the patient.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the electrode and ceramic separated from the lower jaw but still attached to the active rod.In addition the cable was received cut off and the lower tip of the blade was noted to slightly damaged bent upon visual inspection under magnification, it was noted that the ceramic was damaged (cracked)but is still bonded to the lower jaw.The ceramic was damaged by the separation of the electrode from the lower jaw.Due to the device returned condition not all functional testing could be performed the separated electrode prevented the instrument from fully cycling open or close.This is due to the interference between the blade and electrode.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There is insufficient evidence related to what caused the damage to the device.
 
Event or Problem Description
It was reported that, during laparoscopic hysterectomy, the i-blade was broken when the device pinched hard tissue.It was used on uterus.It was unknown whether there was bleeding.It was explained on the phone that the broken pieces were metal, and it is going to be checked by x-ray just in case.No pieces were left inside the patient.Another device was used to complete the case.No further information is available.

Brand Name
ENSEAL G2 CURVED JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19949597
Report Number3005075853-2024-05868
Device Sequence Number13003578
Product Code GEI
UDI-Device Identifier10705036014140
UDI-Public10705036014140
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2C35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown